Aa
A
A
A
Close
Dermatology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Distressing Post-laser Hyperpigmentation..please help.

Hello.
About 2 years ago I had laser hair removal with IPL (Intense pulsed light) on my lower back and it caused brown marks. The clinic that I used prescribed a special cream made up of retinoic acid (0.025%), hydroquinone 3% in Eumovate cream.

I was told to apply this cream twice a day for 7 days ONLY and they said it would expire. However I used it for longer and started to notice the area get red and irritated..however I kept using it for a couple of days after. Anyway a month later I noticed it was lighter and being happy with the results I requested another tube of this cream.
The second time I used it was about 2 months later and this time I really suffered! I used it about 2/3 times per day for a lot longer then just 7 days. I stopped using it when I noticed that the brown marks turned red and felt very sore. Aftwerwards I applied aloe vera and vitamin E oil to help heal these areas as they felt irritated.
After a week I noticed the areas darken and now they look much worse then they did from what they looked like originally. Theyre a dark brown.

Im awaiting to see my dermatologist ..Im currently on a waiting list.
I was wondering what to do in the meantime? What treatment would you suggest? Shall I purchase a cream with hydroquinone in it and see what happens? OR is it likely that Im allergic to hydroquinone?? Could it be the retin acid which caused irritation? Please help? Id really appreciate ANY advice whatsoever. Is this likely to be permanent?
Thank you.
1 Responses
242489 tn?1210500813
MEDICAL PROFESSIONAL
It sounds as though the cream irritated your skin, and irritation can certainly aggravate hyperpigmentation.  Retin-A is more likely to be the culprit than hydroquinone.  If I were you, while waiting to see the dermatologist, I would try applying the hydroquinone to one spot, just to see whether it irritates you.  If it doesn't, apply it to the whole area until you can see the dermatologist.  Pigmentation on the torso is often long-standing and hard to treat.  At least some of it may indeed be lasting, though other treatments (such as chemical peels) are at least worth contemplating.

Take care.

Dr. Rockoff
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions